This patient support community is for discussions relating to general health issues, adolescents, babies, child health, eating disorders, fitness, immunizations and vaccines, infectious diseases, and senior health.
Found info online. Not so uncommon for swelling to increase over the next few days. Usually subsides with in 5 days. First 3-4 days can continue to swell. Mine was not as bad as what I read about on other forums. Guess I'm ok. Just very unpleasant because I lots some movement in my are muscle from the swelling. Guess I need to wait it out 2-3 more days.
7 days later, half as swollen, still red about 3.5 inches around injection and itchy! Been itchy ever since swelling started to reduce. Antihistamine helps with the itch. May not want another Tetanus shot after this one. Once the swelling came down I was able to gain more movement of my arm. I have had allergic reactions to wasp stings and it never swelled up like this. Even allergy testing got all red and swollen, but not nearly comparable to the swelling of the Tetanus shot. 15 years ago I also got a Tetanus shot and had nothing but minor discomfort for 2 hours, then again 15 years ago my allergies were not nearly as bad.
I'm thinking this was an allergic reaction that did not go systemic like my other allergies. I didn't read about it itching anywhere else and antihistamine helping the itch?
Anyway that's my update. The suffering is over, now it is just itchy and hot, swelling still going down. I'm guessing it will be gone in another 7-10 completely. This can not be normal.
That was 7-10 days to completely go away. That would be a total of 14-17 days if that happens. :( That's about how long my itching from my allergy testing took to go away too. This has to be a histamine response... Opinions? Does Tetanus shots trigger histamine?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.